Prescription Drug Discussion Forums

Prescription Drug Discussion Forums (http://www.iddb.org/forums/index.php)
-   Zonegran (http://www.iddb.org/forums/forumdisplay.php?f=353)
-   -   zonegran (http://www.iddb.org/forums/showthread.php?t=4326)

Tania 08-21-2003 05:00 AM

zonegran
 
I am on zonegran for 3 weeks 100mg and valium 5mg.<br>I didn't have any side effects, I was feeling very well.<br>i don't have seizure for about 28 years. Four days<br>ago I started 200mg zonegran. i am different. I feel <br>something in my head.It seems to me that my head is empty. <br>I dont know explain. No concentration.<br>I feel normal with 100mg.But the doctor said if I stay<br>with 100mg, I will have a seizure. My last EEG was 14<br>years ago when I arrived in Usa, but the doctor don't want<br>take another. This is normal? or I need change of the doctor?

Unregistered 09-07-2003 05:00 AM

No Subject
 
i have been taking zonegran for about a year now. I know what you mean by that empty feeling in your head. One of the serious reactions it can cause is difficulty concentrating and also coordination problems. I think that's where that feeling comes from. One of the side effects is dizziness also. It could be a combination of all of those. It is never bad to explore other doctors, not to say yours is bad, but a second or third opinion can't be bad. I have still had seizures since i've been on zonegran but it's been the only medication that hasn't given me unbearable side effects. trileptal was terrible for me and so was depakote. it all depends on your body and how it handles the medicines. everyone is different. but make sure your doctor listens to you when you tell him something's wrong, it's important for them to switch your meds if they need to or do tests. just don't stop taking the meds without consolting a doctor first, stopping immediately could make things worse. just do research and explore your options

Unregistered 09-12-2003 05:00 AM

No Subject
 
You should have yearly EEG's. My doctor has me come in for yearly EEG's CAT scan's every 2 years and MRI's every 3 years as a part of my regimen. Not saying that you need to have the CAT and MRI as well, but EEG's are a neccessary evaluation tool to determine your prognosis and whether or not a particular medicine is working as it should. It can deterrmine wif your dosage needs to be increased, decreased or your medication changed. I would look for another neurologist if I were you.

Neuro Tech 09-17-2003 05:00 AM

No Subject
 
Questions: What happened that caused you to have to start taking Zonegran 3 wks ago? What meds were you on?<br>Also- if you have a diagnosis of epilepsy you should be getting yearly (or more frequently depending on the stability of your epilepsy) EEGs for the doctor to monitor and adjust your meds as needed.<br>A neurologist is best suited to treat a person with epilepsy, preferrably one who specializes in epilepsy disorders. If you do not feel that the doctor you are seeing is adequately addressing your needs, seek a second opinion. It is your right.

Unregistered 12-03-2005 06:00 AM

No Subject
 
Often a lower dose has proven effective for my patients. Talk with your prescriber. A reduction trial should be undertaken and an EEG should be done to determine if you in fact still need any med. Sometimes the siezure issue is resolved over time. It is believed that some antisiezure meds just might have a restorative effect on the brain. Good luck. Do NOT put up with long term side effects unless no other med works for you. Do NOT take a med you do not need.

Unregistered 12-03-2005 06:00 AM

No Subject
 
if i was you, I would go and get another point of view, a test can't do anything wrong and I don't know why the doctor wouldn't want to give you you just for safety sake. When I was put on Zonegran with my other meds after my surgery, I did feel that little bit of difference. But it mostly went away. But I still have some problems, now I don't know if thats the meds or if from the surgery. But medication that have different effects on everyone. See someone else.<br><br>Steve, Iowa City

mary 12-03-2005 06:00 AM

seizures
 
If you havent had a seizure in 28 years why would you take a med for it ? seems to me your trying to fix something that is no longer broken and are setting your self up for drug side effects. Personally i would only take it if i had to. Some people out grow seizures that start in early life. So if its not broken dont try to fix it !

Unregistered 12-03-2005 06:00 AM

No Subject
 
Get another opinion and go immediately

Unregistered 09-13-2007 03:50 PM

No Subject
 
get a new doc

CC 09-13-2007 03:53 PM

seizure zonegran
 
FOrget the Dr.- DO what works for you. IF you start to seize at 100mg and 200 mg is too much - you need a different drug. Only a neuroligist can follow this right.


All times are GMT. The time now is 09:30 PM.

Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2018, vBulletin Solutions, Inc.